MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM200-R
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.The preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.The af02 has been in use for approximately 62 months with no record of factory service during this period.The em200-r was used less than 90 days from purchase or repair.We will continue to track and trend this complaint type.Initial reporter: n/a.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the drill overheated during use.The team changed the attachment but the problem re-occurred.A nurse burned her hand while trying to disassemble the attachment from the drill.No patient impact reported.On follow-up it was confirmed that no additional actions were taken by the nurse to resolve injury.
 
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce for em200-r (16k6015).The reported malfunction, as the temperature rise was within specification at 12.6°f.However, it was noted that front bearing was worn.It was also noted that for af02 (p04086717), findings were internal tube bearing was detached, o ring was worn, bearings were corroded, color band and laser markings were illegible faded.Findings for af02r (p06724553) was internal tube and rotating bearings were corroded.These findings may have contributed to the user¿s experience.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.The preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.The af02 (p04086717) has been in use for approximately 62 months with no record of factory service during this period.The em200-r was used less than 90 days from purchase or repair.We will continue to track and trend this complaint type.Outcomes attributed to adverse event: life-threatening checked in error.Brand name: should be motor legend ehs stylus.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
MIDAS REX® LEGEND ATTACHMENT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key8002019
Report Number1625507-2018-00064
Device Sequence Number1531868
Product Code HBE
UDI-Device Identifier00613994422002
UDI-Public00613994422002
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM200-R
Device Catalogue NumberEM200-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AF02 SERIAL#: (B)(4), AF02R SERIAL#: (B)(4).
Outcome Attributed to Adverse Event Life Threatening; Other;